MAUDE Adverse Event Report: RICHARD WOLF GMBH FUSION; FIBER LIGHT CABLE Ø 5MM TL 3M

RICHARD WOLF GMBH FUSION; FIBER LIGHT CABLE Ø 5MM TL 3M
Model Number 80655030
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Full thickness (Third Degree) Burn (2696)
Date of Event 06/08/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the instruments/devices are not being sent in for examination, richard wolf gmbh can only speculate on the following causes for the heat: since the 5mm diameter fusion light fiber cable was used in conjunction with the uretero-renoscope, for which the use of a 2.5 mm or 2.3 mm diameter light fiber cable is mandatory (this information is described in the instructions for use, ga-d 352 manual, and there are also warnings about burns and excessive temperature).The high intensity of the emitted light can lead to the following: if the light guide and endoscope are incorrectly combined, the endoscope adapter becomes very hot; if the endoscope is not connected but the light is turned on, the adapter becomes very hot; or if the distance between the tissue and the end face of the light guide cable is very small, burns may occur.These points are described in various user manuals (fiber-optic cable/(light source)) and, in our view, constitute user error.8.2 function check: disconnect the product from the light source and carry out the following function checks: 1.Check for secure connections.2.Check the locking mechanism of the endoscope-side adapter.Replace the adapter if the connection: although locked, is not secure, cannot be locked or is difficult to lock.3.Check the glass surfaces for any deposits.Deposits on the glass surfaces can cause a spotted or blurred field of view and hence impair light transmission considerably.This will cause increased heat at the connectors and can lead to burns or failure of the light cable.9.1.2 identification of fiber bundle diameter on fiber light cable.Caution: intense heat due to high light energy! unfavorable conditions can cause an increase in temperature at the coupling point of the fiber light cable and the light exit of the endoscope.Burns on the patient, user and others as well as damage to endoscope are possible.Reduce the light output or choose a fiber light cable with suitable diameter.9.2.2 light: danger of burns! due to the high energy of the light source, the adapter and glass surfaces on the fiber light cable are extremely hot when disconnected from the light source.This may cause burns if inadvertently the patient, user or others touch the parts.Do not touch the adapter or the glass surface of the fiber light cable.Allow the fiber light cable to cool down.In summary: this inappropriate combination may have caused excessive heating at the connection point between the products.As of now, we cannot see how the tip of the light guide could come into contact with the patient, let alone burn them, if the device is being used as intended.In richard wolf gmbh risk analysis f3-1 rev.V00, hazards related to handling, manufacturing, and design including those involving functional impairment as well as risks arising from a product that cannot be used, along with the corresponding extent of damage and the assumed probability of occurrence, were considered and assessed as an acceptable risk.
 
Event or Problem Description
The user reported that, the product became excessively hot, causing a third-degree thermal burn to the patient's glans.After the procedure was completed, the doctor left the uretero-renoscope on the patient while the endolight led 2.2 remained turned on, with the light fiber cable and the uretero-renoscope still connected, contributing to the reported incident.

Brand Name
FUSION
Common Device Name
FIBER LIGHT CABLE Ø 5MM TL 3M
Manufacturer (Section D)
RICHARD WOLF GMBH
pforzheimer strasse 32
d-75438 knittlingen, germany 75438
GM  75438
Manufacturer (Section G)
RICHARD WOLF GMBH
pforzheimer strasse 32
knittlingen, germany 75438
GM   75438
Manufacturer Contact
valentin felsing
pforzheimer strasse 32
knittlingen, germany 75438
GM   75438
MDR Report Key25751747
Report Number9611102-2026-00042
Device Sequence Number10086669
Product Code FEM
UDI-Device Identifier04055207026250
UDI-Public04055207026250
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model Number80655030
Device Catalogue Number80655030
Device Lot Number1552232
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/11/2026
Initial Report FDA Received Date07/08/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/12/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ENDOLIGHT LED 2.2 LIGHT SOURCE.; URETERORENOSCOPE.
Outcome Attributed to Adverse Event Other;
Patient SexUnknown